• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

VERY urgent, frequent BM’s

I’m at a loss. This is extremely embarrassing for me to discuss but I need to know if anyone else has these issues and if there’s any suggestions that could help. Today while driving, I felt the urge to have to go to the bathroom, and while pulling into the closest thing I saw, (which happened to be a mcdonald’s) I was unable to hold it and had an accident right in the drivers seat of my car. I am absolutely baffled that this happened to me. The frequency and urgency is getting worse instead of better, and i’m down to one meal a day which is usually just soup. I need guidance, support. My self esteem definitely took a major hit today, And i’m terrified to drive in the car again 😞. Currently taking Prednisone 10 mg (1.5 tablets daily), Mesalamine 1.2 g (4 tablets daily), Imodium 2 mg (1/2 to 1 tablet daily) & 1 probiotic capsule daily. Sorry if this is TMI for anyone. It’s just been a traumatizing couple of weeks for me.
 
Hi cfink, I don't think you are the first person to experience this. Sounds like you are in a bad flare and perhaps need a boost or change in medication. Have you spoken to your GI? I personally don't have IBD, my son has crohn's, but I know that many peoople with IBD have had accidents similar to yours. Don't let it get you down. Once you get everything under control, this sort of thing won't happen. Is there a discussion with your GI about changing your meds. I don't know the extent of your IBD but things should get better once you have everything under control. So sorry you are having a bad day, but let it be a bad day, don't let it efffect tomorrow.
 
I’ve put in a few calls to my doctor today.. Never heard back ☹ My doctor was looking into seeing if my insurance will cover Humira, but i’ve also heard that it can take weeks or months before that starts to work. I’m afraid the decrease in the Prednisone may be causing this severe flare up, but again, this is all so new to me. I’ve been reading a lot of articles, but it’s just so much information to take in. Thank you for your response.
 
Sometimes decreasing prednisone can cause symptoms to come back. Humira might take several weeks to work fully but sometimes people feel the results within the first couple of weeks. It will get better. GI's always seem to be pretty busy and often you have to keep calling them. Hopefully you will get an appt or a consult. In the mean time, this is a good forum and you can never disclose TMI. We are a non judging group of people.
 

my little penguin

Moderator
Staff member
Oh after 9 years of this
It’s ok to give the tmi
Ask your Gi about een (exclusive enteral nutrition )since your not eating anyway
Formula only (boost or ensure ) otc works
Just get Gi ok
10 mg of pred isn’t going to help much
Most need higher dose until meds are on board

Can you get a second opinion ?
Please do
Dropping steriod when your flaring isn’t the norm for the Gi that my Ds has seen

Humira does take months
Remicade is different abd only takes 6 weeks
Please get a second opinion at a major university hospital



 

Trysha

Moderator
Staff member
A second opinion is definitely in order...
I had this problem for just over four months....no help from the GI or GP.
I asked my physiotherapist ..acupuncturist if he could help...he did the acupuncture and the misery of constant bathroom runs stopped same day very dramatically.
Then symptoms returned a week later...just prior to another acupuncture session.
Acupuncture completed...no more episodes and its now well over three weeks...
Sometimes acupuncture is covered by insurance.
My next GI appointment is next week and i will be interested to see how the GI
responds.
 
Top